MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72404283
Medical Device Problem Codes Material Puncture/Hole (1504); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient presented with this inflatable penile prosthesis (ipp) that was not working as intended.Two weeks later, surgical intervention was performed to revise the ipp, and a tear was identified in the left cylinder.The pump and cylinders were replaced.There were no patient complications reported.
 
Additional Manufacturer Narrative
Upon receipt of the inflatable penile prosthesis (ipp) at our quality assurance laboratory the returned components underwent a thorough analysis.Microscopic inspection of both cylinders found wear at a fold in the middle of the cylinder.One of the cylinders had two holes resulting in a leak, in the proximal end, and consistent with sharp instrument damage.The other cylinder had a hole in the other tube with broken fabric threads from wear at the proximal end of the cylinder.This cylinder also presented a leak from input tube wear at the proximal end.The pump was inspected, and no abnormalities were identified, but the device did not pass the activation test.Based on the information, the reported observations were able to be confirmed.
 
Event or Problem Description

Brand Name
AMS INFLATABLE PENILE PROSTHESIS
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 55311
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key19169537
Report Number2124215-2024-24742
Device Sequence Number12750004
Product Code FHW
UDI-Device Identifier00878953003863
UDI-Public00878953003863
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/03/2026
Device Model Number72404283
Device Catalogue Number72404283
Device Lot Number1000504618
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/08/2024
Supplement Date Received by Manufacturer08/08/2024
Initial Report FDA Received Date04/23/2024
Supplement Report FDA Received Date08/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LOT# 1000084759 - PUMP MS.; LOT# 1000084759 - PUMP MS.; LOT# 1000328664 - RESERVOIR FLAT 100 ML.; LOT# 1000328664 - RESERVOIR FLAT 100 ML.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age75 YR
Patient SexMale